0) Where are you from (country)?
1) How did you find this forum (Google search -- if so, what search terms? Via link from a forum or website -- if so, what page? Other?)
2) What is your current age, height, weight?
23 y/o, 5ft11, 10 stone
3) Do you excercise regularly? If so, what type of excercise?
No, but I'm pretty slim.
4) What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)?
I try to eat a balanced diet - meat, veg, etc.
5) Why did you take Finasteride (hair loss, BPH, other)?
6) For how long did you take Finasteride (weeks/months/years)?
2 years 7 months
7) How old were you, and WHEN (date) did you start Finasteride?
21 years old. October, 2006
8) How old were you when you quit, and WHEN (date) did you quit?
23 years old. June, 2009
9) How did you quit (cold turkey or taper off)?
Cut dosage from 1.25 mg per day to 0.25 mg EOD over 2 months then quit.
10) What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic?
Two years of generic finasteride at 1.25mg then six/seven months of Propecia.
11) What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
1.25 mg (5mg quartered) for most of my time on the finasteride.
12) How long into your use of Finasteride did you notice the onset of side effects?
It's difficult to say. Side effects appeared slowly, and I initially blamed them on other things (depression, etc)
13) What side effects did you experience while on the drug that have yet to resolve since discontinuation?
Put an X beside all that apply:
[x] Loss of Libido / Sex Drive
[x] Erectile Dysfunction
[ ] Complete Impotence
[x] Loss of Morning Erections
[x] Loss of Spontaneous Erections
[ ] Loss of Nocturnal Erections
[x] Watery Ejaculate
[x] Reduced Ejaculate
[ ] Inability to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[ ] Emotional Blunting / Emotionally Flat
[ ] Difficulty Focusing / Concentrating
[ ] Confusion
[ ] Memory Loss / Forgetfullness
[ ] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[ ] Lack of Motivation / Feeling Passive / Complacency
[ ] Extreme Anxiety / Panic Attacks
[ ] Depression / Melancholy
[ ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
[ ] Testicular Shrinkage / Loss of Fullness
[ ] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[ ] Muscle Wastage
[ ] Muscle Weakness
[ ] Joint Pain
[ ] Dry / Dark Circles under eyes
[ ] Prostate pain
[ ] Persistent Fatigue / Exhaustion
[ ] Stomach Pains / Digestion Problems
[ ] Constipation / "Poo Pellets"
[ ] Vision - Acuity Decrease / Blurriness
[ ] Increased hair loss
[x] Frequent urination
[ ] Lowered body temperature
[ ] Other (please explain)
14) What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
None at the moment.
15) If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the "Blood Tests" section and link to them in your post)?
16) Anything not listed in the above questions you'd like to share about your experience with Finasteride?
17) Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
Hi there, I'm not sure what to say. I've now been off finasteride for 1 month, but I'm still uncertain what damage has been done and whether or not it's getting better. The side effects that I've listed above are those that I have experienced on the drug, with many of them still plaguing me now that I have stopped.
One week after coming off the drug I found that my libido had increased dramatically - I thought everything was fine. By week 2 it had disappeared and was possibly worse than it had ever been when I was on finasteride! I noticed by week 3, however, that I was getting weak morning erections - even though achieving erection through manual stimulation was very difficult. Morning erections were not something I experienced while on finasteride.
Now at the end of week 4 I'm uncertain of what is happening. I'm still getting morning erections, but my ability to maintain an erection during stimulation is poor. Today, strangely enough, it has been better than it has been for the last two weeks. Perhaps things are getting better? I just don't know, but I'm scared of getting my hopes up.
I am terrified that I have done irreparable damage to myself, and will be speaking to a councillor at university before going to speak to my doctor to gets tests.
Anyway, thanks for looking, and best of luck with your own recoveries.